MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPEC INVIS DIST CENT SZ 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. SPEC INVIS DIST CENT SZ 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71313104
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a left side tha at (b)(6) public (b)(6) 2019 with a spectron/polarcup construct via a posterior approach.Patient has medical history of kidney transplant.Patient left hip wound would not heal and was infected.Patient had a washout and debridement (done by another surgeon) as well as vac dressings, prior to first stage revision on (b)(6) 2019.Dr.Performed first stage revision hip surgery on (b)(6) 2019 removing acetabular implants with zimmer explant and using renovation hip to remove femoral component.Surgeon performed an eto and removed cement from femur with renovation instruments.Acetabulum reamed and femur reamed.Wound debrided and irrigated with saline and betadine and femur cabled with circlage wire temporarily.Wound closed, and then pt re-prepped and draped with whole new setup.Pt then reopened and then dallmiles cables applied to femur and zb hip cement spacer inserted with palacos copal cement loaded with antibiotic used to fix hip cement spacer.Wound irrigated and closed in layers.
 
Additional Manufacturer Narrative
It was reported that patient had a left side tha with a spectron/polarcup construct.Patient would not heal and was infected.Patient has medical history of kidney transplant.The associated spectron high offset stem, spectron invis distal post centralizer and cocr femoral head were not returned for analysis.Therefore a product evaluation could not be performed.However, our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.The devices were sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A clinical evaluation noted that based on the limited information provided, it cannot be concluded definitively whether the reported complaints of post-operative infection are a direct result of smith and nephew components, or whether any patient medical conditions may have been a contributing factor.The patient¿s current condition has not been provided.The root cause of the reported issue cannot be definitively concluded.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
SPEC INVIS DIST CENT SZ 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8489177
Report Number1020279-2019-01399
Device Sequence Number1883900
Product Code JDI
UDI-Device Identifier03596010437594
UDI-Public03596010437594
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K912593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71313104
Device Lot Number18CM14719
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date10/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;